Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 147, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 1, 2016, 1:54 PM CDT for Cass County, Henry County, Johnson County, Missouri. It took effect at Aug 1, 2016, 6:14 PM CDT. It was in force for 34 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 1:54 PM CDT (18:54 UTC)
- In effect from
- Aug 1, 2016, 6:14 PM CDT
- Expired
- Aug 3, 2016, 4:20 AM CDT
- In force
- 34 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Cass County, MO, Henry County, MO, Johnson County, MO
The radar
The Pleasant Hill radar (KEAX), 30 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Blairstown (BLRM7). The gauge peaked at 20.07 ft at Aug 1, 2016, 5:00 PM CDT.
- Action stage
- 15 ft
- Minor stage
- 20 ft
- Moderate stage
- 23 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06921720, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
661
WGUS43 KEAX 011854
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
154 PM CDT MON AUG 1 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-021854-
/O.NEW.KEAX.FL.W.0147.160801T2314Z-160803T0920Z/
/BLRM7.1.ER.160801T2314Z.160802T0600Z.160802T0920Z.UU/
154 PM CDT MON AUG 1 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Big Creek at Blairstown.
* from this evening to late Tuesday night.
* At 1:00 PM Monday the stage was 17.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 20.5 feet by early Tuesday morning. The river will
fall below flood stage by Tuesday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 17.9 Mon 01 PM 20.5 early Tuesday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$1 follow-up statement
998
WGUS83 KEAX 020142
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
842 PM CDT MON AUG 1 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-020212-
/O.CAN.KEAX.FL.W.0147.000000T0000Z-160803T0920Z/
/BLRM7.1.ER.160801T2105Z.160801T2230Z.160801T2333Z.UU/
842 PM CDT MON AUG 1 2016
The Flood Warning is cancelled for
The Big Creek at Blairstown.
* At 8:00 PM Monday the stage was 19.6 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at 6:33 PM Monday.
* Forecast...The river will continue to fall to 14.8 feet by
Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 19.6 Mon 08 PM 19.0 early Tuesday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 1, 12:30 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Aug 1, 12:30 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1230 PM CDT MON AUG 1 2016 .Discussion... Issued at 408 AM CDT MON AUG 1 2016 A strong low level jet (45-50kts) has set up over eastern Kansas and western Missouri with the main area of speed convergence up against a stationary boundary over central Missouri. With marginal instability aloft, a line of strong thunderstorms have formed along this NW/SE oriented boundary. Significant Flash and Areal flooding is a major threat with this boundary due to the following parameters: precipitable water near 2 inches, very strong moisture transport, storm motion directly along the boundary, and the stationary tendency of this boundary. The dynamics for this boundary to continue to develop training storms remains around until the low level jet finally weakens late in the morning. Higher resolution models also try to form some scattered thunderstorms over NW Missouri as the low level jet retreats and the boundary along its edge moves south. There is much more uncertainty with this development than the boundary over central Missouri, but some PoPs were added to the NW through 18Z to account for this. Baring any outflow/cold pool development from these early afternoon storms the precipitation chances should diminish in the late afternoon. These early morning showers and thunderstorms over NW Missouri have a good potential to limit day time heating early so high temperatures have been knocked down a couple degrees to keep the heat index right around 100F. The low pressure over eastern Colorado that helped to develop the strong low level jet tonight shifts more to the north Monday night into Tuesday shifting the formation of the jet to the west and north. This should result in nocturnal convective development over central KS, NE, and IA. Any MCS that develops in Iowa would most likely propagate to the south effecting the far NE portion of the CWA with some PoPs added to this region. Due to less cloud coverage and the strong warm air advection over the region the last few days the high temperatures will reach into the mid to upper 90s on Tuesday. Heat index values will fall in the 105-110F range so heat messaging may need to be put out if this trend of no clouds continues. The low level jet tracks back to the east Tuesday night into Wednesday creating another chance of nocturnal convection in the NW portion of the CWA. This chance of convection and cloud coverage will lead to some uncertainty in the high temps Wednesday and puts the Heat Index value 100-105F. Wednesday night into Thursday no nocturnal precipitation is expected so heat index values will reach in the 105-110F again. A low pressure system will track along the US/Canadian border Thursday into Friday, draping a cold frontal boundary down into northern Missouri Friday. This boundary will remain over the region leading to PoPs over the area for most of the weekend. A resurgence of the low level jet Sunday may help to enhance the boundary and bring the best chance of widespread precipitation over the area. && .Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1230 PM CDT MON AUG 1 2016 The back edge of showers and thunderstorms in the VC of STJ and MCI will push east by 19Z after which the TAF sites will remain VFR. The rest of today expect sct-bkn mid-lvl clouds giving way to high clouds tonight. Winds will be out of the SE btn 10-15kts thru this evening before veering to the S around 10kts tonight. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Barham Aviation...73
Hazardous weather outlook, Aug 1, 4:51 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 451 AM CDT MON AUG 1 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-021000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 451 AM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT LIFE-THREATENING FLASH FLOODING ACROSS CENTRAL MISSOURI. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY HEAT INDEX VALUES BETWEEN 102 AND 107 TUESDAY THROUGH THURSDAY. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, Aug 1, 12:47 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1247 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 NNE CARROLLTON 39.38N 93.49W
08/01/2016 M6.00 INCH CARROLL MO COCORAHS
24-HOUR TOTAL
&&
LGLocal storm report, Aug 1, 12:49 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1249 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN BLACKWATER 38.98N 92.99W
08/01/2016 M4.06 INCH COOPER MO MESONET
24-HOUR TOTAL FROM AUTOMATED DNR/USGS SITE
&&
LGLocal storm report, Aug 1, 12:50 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1250 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 SW NELSON 38.98N 93.04W
08/01/2016 M3.28 INCH SALINE MO COCORAHS
24-HOUR TOTAL
&&
LGLocal storm report, Aug 1, 12:54 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1254 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 NNE BLACKBURN 39.15N 93.46W
08/01/2016 M8.48 INCH SALINE MO COCORAHS
24-HOUR TOTAL
&&
LGLocal storm report, Aug 1, 1:29 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
129 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM FLASH FLOOD 4 SW HOUSTONIA 38.86N 93.41W
08/01/2016 PETTIS MO DEPT OF HIGHWAYS
ROUTE D CLOSED NEAR THE SOUTH FORK BLACKWATER RIVER.
&&
SAWLocal storm report, Aug 1, 1:37 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
137 PM CDT MON AUG 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM FLASH FLOOD 5 E CONCORDIA 38.99N 93.48W
08/01/2016 SALINE MO DEPT OF HIGHWAYS
ROUTE VV NEAR DAVIS CREEK CLOSED DUE TO FLOODING.
&&
SAWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 10:50 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray, Saline | 25 min |
| Jul 31, 11:21 PM CDT | Areal Flood Advisory | EAX | Carroll, Cooper, Howard, Lafayette, Saline | 4 hr |
| Aug 1, 12:05 AM CDT | Flash Flood Warning | EAX | Cooper, Howard, Saline | 16 hr |
| Aug 1, 1:05 AM CDT | Special Weather Statement | EAX | Daviess | 25 min |
| Aug 1, 1:40 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Lafayette, Livingston, Ray, Saline | 6 hr |
| Aug 1, 2:28 AM CDT | Flash Flood Warning | EAX | Cooper, Pettis, Saline | 13 hr |
| Aug 1, 2:33 AM CDT | River Flood Warning | EAX | Carroll | 5 days |
| Aug 1, 2:46 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| Aug 1, 2:51 AM CDT | Areal Flood Advisory | EAX | Caldwell, Daviess, DeKalb, Gentry, Harrison, Livingston and 1 more | 6 hr |
| Aug 1, 2:57 AM CDT | River Flood Warning | EAX | Cooper | 49 hr |
| Aug 1, 3:45 AM CDT | Flash Flood Warning | EAX | Caldwell, Daviess, DeKalb, Gentry, Grundy, Harrison and 2 more | 12 hr |
| Aug 1, 4:46 AM CDT | Flash Flood Warning | EAX | Henry, Johnson, Pettis | 11 hr |
| Aug 1, 6:26 AM CDT | River Flood Warning | EAX | Cooper | 44 hr |
| Aug 1, 6:53 AM CDT | River Flood Warning | EAX | Linn, Livingston | 51 hr |
| Aug 1, 6:53 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 3 days |
| Aug 1, 7:43 AM CDT | Flash Flood Warning | EAX | Caldwell, Carroll, Lafayette, Livingston, Ray, Saline | 8 hr |
| Aug 1, 9:31 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 46 hr |
| Aug 1, 3:29 PM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Daviess, DeKalb, Gentry, Grundy and 4 more | 24 hr |
| Aug 1, 3:33 PM CDT | Areal Flood Warning | EAX | Cooper, Henry, Howard, Johnson, Lafayette, Pettis and 1 more | 24 hr |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.